MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date, explant date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens would not position in the capsule of the patients right eye.A sulcus lens was required and an incision enlargement was performed.Additional information received reported that the lens kept moving nasally but it is unknown why it would not center.There was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received.As a result, the following fields have been updated: device available for evaluation; returned to manufacturer on: 01/29/2020.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The plunger was advanced for delivery and found locked and functional.The pcb00 device was observed under microscope and traces of viscoelastic were observed at the cartridge tip and tube.Approximately half of the cut lens was returned.The cut is most probably related to facilitate the removal.There are stress marks indicating the lens was delivered.The reported positioning issue was not verified.Based on the product returned evaluation, there is no indication of a product quality deficiency.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional investigation requests have been received for this production order number.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9630207
Report Number2648035-2020-00075
Device Sequence Number418156
Product Code HQL
UDI-Device Identifier05050474558144
UDI-Public(01)05050474558144(17)221017
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/07/2020
10/25/2020
Initial Report FDA Received Date01/25/2020
Supplement Report FDA Received Date02/19/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Date Report Sent to FDA01/01/2005